Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      You will find mixed responses to this, because the doctors really can’t agree because everybody is different, and I don’t think there have really been any tests performed. 4 days is closer to the norm, and 7 sounds a little high, but it all really depends on the dose. The more you get, the longer that you are slightly radioactive. The key is to just make sure you keep your distance.

      It is usually safer just to stick it out and follow what the doctor says, I supose.

      Good Luck, and don’t be nervous- the drink or pill is painless.

      Ron

      Anonymous
        Post count: 93172

        I too, am a teacher so my doctor scheduled by treatment for vacation time. I was told to stay away from people for 5 days, and I had a very low dose of the radioactive iodine. I was also told that it was important to especially stay away from children. My son was 9 at the time and it was hard. He was just disappointed that I didn’t glow in the dark.

        Look on the bright side, as I did. I considered it a vacation at home.
        I couldn’t interact with anyone, and no one could bother me.

        Good luck. Everything will be fine.

        Anonymous
          Post count: 93172

          I had RAI on Oct. 16th. the treatment it self was no big dea. I worried for a while over it the then was superised it took less the two minutes. I swallowed about 1tsp. of clear liquid and then they said go home. that was it.
          I am trying to remember about the exact timing but I think it was like 48-72 hours no hugging or kissing small children I have two so this was the hard part. use plasitc utensils to eat with and dispose of them right away flush toilet twice. be prepared for you neck to get sore. No one mentioned this to me and my neck got very sore I could tell exactly where my thyroid was.
          So far so good I went to see the dr. on the Monday before New years and my levels are now below normal so sythroid here I come. I have had no significant weight gain or any other major symptoms of hypo but it is a little chilly in here and wow I could use a nap. well hope all goes will. E-mail me if you like.
          Susan

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.